A 37-year-old female asked:
i've been taking naproxen 500 mg bid for almost a month for low back pain, usually on an empty stomach, in the morning. i'm on protonix (pantoprazole) and zantac for gerd. i've been having stomach pain/pressure today. could it be gastritis?
3 doctor answers
Dr. David Brouwer answered
30 years experience Internal Medicine
Yes: It is certainly possible that you have gastritis due to the anti-inflammatory that you've been taking daily. Stop the naproxen, and see your doctor to make sure that you don't have any evidence of gastric bleeding. Continue the Protonix (pantoprazole) and zantac.
Answered on Sep 28, 2016
Dr. Kiley Reynolds answered
26 years experience Pain Management
GERD: Sounds like you already know the answer to this question, and the answer is yes. Nsaids in general can cause gastritis or worsen it. Even though you are taking preventive measure such as Protonix (pantoprazole) and zantac. Hold the Naproxen for now. Best to talk to your prescribing physician immediately about your new symptoms. If these symptoms worsen, then it is time to go to the er.
Answered on May 13, 2016
90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:
People also searched for:
Connect by text or video with a U.S. board-certified doctor now — wait time is less than 1 minute!
$15 per month